Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 2, 2021Suwannee County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 3:36 PM EDT for Suwannee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 3:36 PM EDT (19:36 UTC)
Expired
Aug 2, 2021, 4:15 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 68 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2573 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

224 
WWUS82 KJAX 021936
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
336 PM EDT Mon Aug 2 2021
 
FLZ020-021-122-222-022015-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
336 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA...NORTHERN
SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 415 PM EDT...

* At 336 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dowling Park, or 8 miles west
  of Live Oak, moving east at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Live Oak, White Springs, Wellborn, Suwannee Valley, Newburn and
  Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3035 8320 3039 8270 3012 8270 3017 8320
TIME...MOT...LOC 1936Z 270DEG 21KT 3026 8312 

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:25 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 2, 3:25 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
325 PM EDT Mon Aug 2 2021

.NEAR TERM [Through Tonight]...

A cold frontal boundary will stall to the north of the area today.
The 12Z sounding this morning showed deep west to northwest flow
throughout the column. Deep moisture was prevalent as well, with
precipitable water values near 2 inches. So far today, convective
activity has been mainly focused across northeast Florida south of
I-10 as the Gulf coast seabreeze has been making its way inland.
We are over the last hour or so starting to finally see storms
bubble up south of the slowly moving front. This activity will
continue to spread across the entire region, lasting well into
the overnight hours before dissipating. Locally heavy rainfall and
flooding will be the biggest threats from storms today, with the
heaviest rainfall likely across southeast Georgia. 1-2 inches of
rain with locally higher amounts are expected across southeast
Georgia. Much of southeast Georgia has been below normal for
rainfall over the past week, so will hold off on any flood watches
for now. The delayed start to convection will lead to hot
temperatures today, with highs generally in the low to mid 90s.
Heat indices will be 103-108F.

.SHORT TERM [Tuesday Through Wednesday Night]...

The front will stall near/north of the Altamaha River overnight,
and remain quasi-stationary to our north for the next couple of
days. Our area will remain in the warm, humid airmass south of
this frontal boundary, so numerous to widespread showers and
thunderstorms are anticipated Tuesday and Wednesday, with storms
starting to develop near the Gulf coast in the morning, spreading
across the area through the afternoon hours and lingering into
the evening hours. With heavy cloud cover and enhanced coverage of
storms Tuesday and Wednesday, daytime temperatures will only peak
in the low to mid 80s, upper 80s along the Northeast Florida
coastline and near Ocala. Lows will be in the low to mid 70s.

.LONG TERM [Thursday Through Monday]...

Low level flow will be mostly from the southwest still through
the period, with a ribbon of 2+ inch PWATs hanging over the region
and a series of short wave troughs ejecting through the broad
upper trough to our north. This should support the development of
numerous to widespread showers through at least Saturday. As we
head into next week, the upper level trough should lift
northeastward as ridging nudges westward towards us, allowing PoPs
and temps to trend closer to normal.

&&

.AVIATION...
[Through 18Z Tuesday]

Numerous to widespread showers and storms will impact the TAF
sites this afternoon and into the overnight hours. Showers/storms
will then move quickly in from the Gulf on Tuesday, impacting the
TAF sites in the morning hours. Restrictions are expected
in/around showers/storms. Southwest winds will prevail this
afternoon, except for a weak east coast sea breeze at the coastal
TAF sites. Light winds are expected overnight, and southwest winds
5-10 knots are then expected through the end of the TAF period.

&&

.MARINE...

A weak frontal boundary will slowly sink south towards our Georgia
coastal waters tonight and remain stalled near our area for the
next several days. South of this boundary, we will see mostly
west-southwest winds around 10 to 15 knots with 2 to 3 foot seas
and daily chances for showers and thunderstorms.

Rip Currents: Offshore flow will continue a low risk of rip
currents at the Atlantic Beaches of NE FL/SE GA.

&&

.FIRE WEATHER...

A weak, quasi-stationary frontal boundary is draped across central
Georgia today and will slowly sink south over the next couple days.
Weak winds in place along/near that boundary over southeast Georgia
will lead to low daytime dispersions. Other than that, the area
will stay in the warm, moist airmass south of the boundary, keeping
RH well above critical thresholds and preventing any red flag
conditions from developing.

&&

.HYDROLOGY...

Widespread rainfall totals of 3-6 inches this week will likely
produce main stem river flooding across basins in SE GA and will
exacerbate river flooding already ongoing across NE FL basins
including having to keep a close eye on the Black Creek Basin.
Areal flooding of rural portions of SE GA and inland North FL will
likely require the issuance of a Flood Watch for SE GA and
portions of NE FL sometime during the Tuesday through Thursday
time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  83  70  83  70 /  90  90  70  90  50
SSI  76  86  75  86  75 /  50  70  70  90  50
JAX  75  86  73  85  73 /  40  70  80  90  40
SGJ  74  88  74  86  74 /  40  70  70  80  40
GNV  74  84  73  84  72 /  60  80  80  80  40
OCF  74  86  74  85  73 /  50  80  80  80  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Aug 2, 3:04 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT MON AUG 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND GST     2 NE JACKSONVILLE INTER 30.50N 81.68W
08/02/2021  M47 MPH          DUVAL              FL   ASOS

            ASOS STATION KJAX JACKSONVILLE INTL AIRPORT
            RECORDED A WIND GUST OF 47 MPH.

&&

KB
Special weather statement, Aug 2, 3:16 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
316 PM EDT Mon Aug 2 2021

GAZ133-135-022000-
Appling GA-Jeff Davis GA-
316 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS AND APPLING COUNTIES
UNTIL 400 PM EDT...

* At 315 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Graham, moving east at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Baxley, Hazlehurst, Graham, Plant Hatch and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3194 8231 3195 8231 3190 8219 3191 8213
      3189 8212 3190 8211 3188 8211 3160 8229
      3168 8248 3171 8249 3170 8252 3183 8280
      3185 8279 3192 8267 3193 8259 3196 8256
      3195 8248 3196 8248 3197 8250
TIME...MOT...LOC 1915Z 276DEG 12KT 3188 8251

23
Special weather statement, Aug 2, 3:17 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
317 PM EDT Mon Aug 2 2021

FLZ023-024-030-031-222-232-425-GAZ364-022000-
Southern Columbia FL-Baker FL-Western Clay FL-Union FL-
Western Duval FL-Inland Nassau FL-Bradford FL-Western Charlton GA-
317 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...NORTHERN
BRADFORD...SOUTHERN BAKER...NORTHEASTERN UNION...EAST CENTRAL
COLUMBIA...NORTHWESTERN CLAY...SOUTHWESTERN DUVAL AND SOUTH CENTRAL
CHARLTON COUNTIES UNTIL 400 PM EDT...

* At 317 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Sanderson, or 10 miles
  northwest of Raiford, moving northeast at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Macclenny, Glen St. Mary, Cecil Field, Maxville, Olustee,
  Sanderson, Baldwin and Ellerbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3004 8238 3019 8252 3048 8213 3022 8186
TIME...MOT...LOC 1917Z 246DEG 21KT 3020 8231

23
Special weather statement, Aug 2, 3:24 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
324 PM EDT Mon Aug 2 2021

FLZ125-133-225-022015-
Coastal St. Johns FL-Trout River FL-Coastal Duval FL-
324 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 415 PM EDT...

* At 324 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Craig Field, or near Arlington,
  moving southeast at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Unf, Arlington, Ponte Vedra Beach, Neptune Beach, Palm Valley,
  Sawgrass, Baymeadows, Craig Field, San Pablo and Little Talbot
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3010 8148 3036 8167 3037 8167 3037 8168
      3041 8171 3049 8142 3044 8137 3025 8135
      3017 8132
TIME...MOT...LOC 1924Z 314DEG 17KT 3036 8155

23
Local storm report, Aug 2, 3:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
329 PM EDT MON AUG 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND GST     5 W MAYPORT             30.39N 81.49W
08/02/2021  M41 MPH          Duval              FL   MESONET

            WIND GUST TO 41 MPH AT WEATHERFLOW SITE ON BUCK ISLAND.

&&
Special weather statement, Aug 2, 3:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
336 PM EDT Mon Aug 2 2021

FLZ020-021-122-222-022015-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
336 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA...NORTHERN
SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 415 PM EDT...

* At 336 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dowling Park, or 8 miles west
  of Live Oak, moving east at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Live Oak, White Springs, Wellborn, Suwannee Valley, Newburn and
  Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3035 8320 3039 8270 3012 8270 3017 8320
TIME...MOT...LOC 1936Z 270DEG 21KT 3026 8312

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:03 PM EDTSpecial Weather StatementJAXDuval72 min
Aug 1, 8:12 PM EDTSpecial Weather StatementJAXClay48 min
Aug 1, 8:22 PM EDTAreal Flood WarningJAXDuval113 min
Aug 1, 9:00 PM EDTSpecial Weather StatementJAXClay45 min
Aug 2, 12:11 PM EDTSpecial Weather StatementJAXMarion34 min
Aug 2, 12:40 PM EDTSpecial Weather StatementJAXMarion35 min
Aug 2, 12:57 PM EDTSpecial Weather StatementJAXAlachua33 min
Aug 2, 1:17 PM EDTSpecial Weather StatementJAXMarion28 min
Aug 2, 1:29 PM EDTSpecial Weather StatementJAXPutnam31 min
Aug 2, 1:50 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 2, 1:52 PM EDTSpecial Weather StatementJAXFlagler23 min
Aug 2, 1:54 PM EDTSpecial Weather StatementJAXPutnam36 min
Aug 2, 2:01 PM EDTSpecial Marine WarningJAX59 min
Aug 2, 2:05 PM EDTSpecial Weather StatementJAXNassau40 min
Aug 2, 2:12 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 2, 2:32 PM EDTSpecial Weather StatementJAXClay, Saint Johns43 min
Aug 2, 2:46 PM EDTSpecial Weather StatementJAXNassau44 min
Aug 2, 2:48 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 2:53 PM EDTSpecial Marine WarningJAX67 min
Aug 2, 3:17 PM EDTSpecial Weather StatementJAXBaker, Union43 min
Aug 2, 3:24 PM EDTSpecial Weather StatementJAXDuval51 min
Aug 2, 3:48 PM EDTSpecial Weather StatementJAXBaker42 min
Aug 2, 3:51 PM EDTSpecial Marine WarningJAX54 min
Aug 2, 3:56 PM EDTSevere Thunderstorm WarningJAXBaker, Nassau13 min
Aug 2, 4:04 PM EDTSpecial Marine WarningJAX56 min
Aug 2, 4:14 PM EDTSpecial Weather StatementJAXGilchrist46 min
Aug 2, 4:22 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 2, 4:32 PM EDTSpecial Weather StatementJAXDuval43 min
Aug 2, 4:47 PM EDTAreal Flood WarningJAXDuval, Saint Johns118 min
Aug 2, 5:15 PM EDTAreal Flood WarningJAXMarion2 hr
Aug 2, 5:18 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 3:16 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis44 min
Aug 2, 3:44 PM EDTSpecial Weather StatementJAXCamden, Glynn46 min
Aug 2, 3:59 PM EDTSpecial Weather StatementJAXAtkinson, Coffee46 min
Aug 2, 4:07 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 4:15 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis45 min
Aug 2, 4:23 PM EDTSpecial Weather StatementJAXWayne52 min
Aug 2, 4:37 PM EDTSpecial Weather StatementJAXBrantley38 min
Aug 2, 5:03 PM EDTSpecial Weather StatementJAXPierce42 min
Aug 2, 5:22 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 5:30 PM EDTSpecial Weather StatementJAXClinch45 min
Aug 2, 6:16 PM EDTSpecial Weather StatementJAXClinch, Ware44 min
Aug 2, 6:18 PM EDTAreal Flood WarningJAXClinch117 min
Aug 2, 6:36 PM EDTSpecial Weather StatementJAXCoffee39 min
Aug 2, 7:54 PM EDTSpecial Weather StatementJAXClinch, Echols51 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.